Content

Welcome to the CJU website » LOG IN

Details

Vanishing bile duct syndrome associated with pazopanib after progression on pembrolizumab
Sir Peter MacCallum Department of Oncology, Peter MacCallum Cancer Centre, University of Melbourne, Victoria, Australia
Aug 2020 (Vol. 27, Issue 4, Pages( 10339 - 10341)
PMID: 32861263

Abstract

Text-Size + 

  • Pazopanib, a tyrosine kinase inhibitor, has been a standard first-line treatment for metastatic renal cell carcinoma (mRCC). Recent trials combining pazopanib with programmed cell death protein 1 (PD-1) inhibitors, including pembrolizumab, have shown excessive hepatotoxicity. We report a case of fatal hepatotoxicity from vanishing bile duct syndrome (VBDS) associated with pazopanib treatment, in a patient previously exposed to pembrolizumab. This is the first report of pazopanib-induced VBDS. We postulate whether prior exposure to pembrolizumab predisposed towards pazopanib-induction of VBDS, and discuss potential risks of sequential PD-1 inhibitor followed by pazopanib in mRCC, due to prolonged half-lives of PD-1 inhibitors.

Current Issue

August 2020, Vol.27 No.4
canadian journal of urology